A 17-year-old male asked:
Disclaimer

my skin is red from acne and irritation from products to treat acne. should i continue using products like retinol that can treat hyperpigmentation of acne or should i stop to not worsen the redness after the acne has healed.

1 doctor answer
Dr. Joseph Bark
48 years experience Dermatology
Post inflammatory da: Occasionally people with dark skin in good pigment, will actually show increasing darkness if their skin gets here Irritated. This is called postinflammatory hyperpigmentation, And anything like a retinoid with your Irritated skin should be eliminated now. It is also important to treat for the darkness, but you may need to deal with your complexion problem first.
Answered on Dec 6, 2017

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 16-year-old male asked:
Dr. J. Lawrence Dohan
56 years experience Dermatology
Not permanent: But will be slow to resolve. Adapalene, if you can get it, is good for this and is OTC in US. Retinol might help but tretinoin will do much more. Cont ... Read More
A 50-year-old member asked:
Dr. Coyle Connolly
28 years experience Dermatology
Moisturizer: A fragrance free moisturizer such as cereve or cetaphil may be used for dry acne prone skin. See a dermatologist for diagnosis and treatment options ... Read More
A 17-year-old male asked:
Dr. Gurmukh Singh
48 years experience Pathology
Will go away: Let nature take its course. You may use a sun screen to help in reducing the pigmentation. Do not try to "bleach" the color as that will only make mat ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month